Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 41, NWS New York, NY

June 18, 2008Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 18, 2008, 7:51 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Suffolk County, New York. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2008, 7:51 PM EDT (23:51 UTC)
Expired
Jun 18, 2008, 7:58 PM EDT
In force
7 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Suffolk County, NY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 182352
SVROKX
CTC001-009-NYC103-190030-
/O.NEW.KOKX.SV.W.0041.080618T2351Z-080619T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
751 PM EDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
  SOUTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 830 PM EDT...

* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
GREENPORT...OR 6 MILES NORTHEAST OF SOUTHOLD...AND MOVING EAST AT   
17 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLUM ISLAND BY 820 PM...
  8 MILES NORTH OF GARDNERS ISLAND AND 9 MILES SOUTHWEST OF FISHERS
  ISLAND BY 830 PM...

LAT...LON 4061 7342 4065 7330 4095 7349 4088 7319
      4112 7313 4103 7350 4113 7354 4135 7275
      4125 7271 4114 7313 4113 7313 4095 7310
      4096 7277 4119 7216 4118 7216 4091 7262
      4091 7261 4112 7213 4100 7210 4107 7185
TIME...MOT...LOC 2351Z 248DEG 15KT 4114 7233

$$

DSW
1 follow-up statement
000 
WWUS51 KOKX 182358
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
758 PM EDT WED JUN 18 2008

CTC001-009-NYC103-190008-
/O.CAN.KOKX.SV.W.0041.000000T0000Z-080619T0030Z/
FAIRFIELD CT-NEW HAVEN CT-SUFFOLK NY-
758 PM EDT WED JUN 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK...SOUTH CENTRAL NEW
HAVEN AND FAIRFIELD COUNTIES IS CANCELLED...



LAT...LON 4061 7342 4065 7330 4095 7349 4088 7319
      4112 7313 4103 7350 4113 7354 4135 7275
      4125 7271 4114 7313 4113 7313 4095 7310
      4096 7277 4119 7216 4118 7216 4091 7262
      4091 7261 4112 7213 4100 7210 4107 7185
TIME...MOT...LOC 2358Z 248DEG 15KT 4115 7229

$$

DSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:48 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 18, 7:48 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
748 PM EDT WED JUN 18 2008

.SYNOPSIS...
AN UPPER LEVEL LOW WILL REMAIN OVER THE NORTHEAST THROUGH THE END OF
THE WEEK...KEEPING UNSETTLED WEATHER IN THE FORECAST. MORE SEASONAL
TEMPERATURES RETURN FOR THE WEEKEND AFTER A FEW DAYS OF BELOW NORMAL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED FOR SHOWERS AND THUNDERSTORMS MOVING THROUGH THIS EVENING.

SHORT WAVE APPROACHES...WITH ITS CENTER PASSING TO THE NW OF THE
CWA. AN ASSOCIATED SURFACE TROF APPROACHES FROM THE WEST AT THE SAME
TIME. SURFACE TROF FORECAST TO WEAKEN LATE TONIGHT...SO HAVE GONE
WITH A DRY FORECAST FOR THE OVERNIGHT HOURS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THE GENERAL PATTERN CONTINUES ON THURSDAY. AN UPPER LEVEL LOW WILL
LINGER ACROSS THE NORTHEAST...WITH SHORTWAVES ROTATING AROUND THE
BASE OF THE TROUGH. LATEST RUNS OF NAM/GFS/ECMWF INDICATE THAT WELL
BE IN BETWEEN SHORTWAVES WITH GENERALLY MID-LEVEL NVA THROUGHOUT THE
DAY AS WELL AS THURSDAY EVENING...BEFORE THE NEXT ONE ENTERS THE
REGION LATE THURSDAY NIGHT. A SURFACE TROF MAY BE NEARBY DURING THE
DAY...BUT LIKELY WOULDNT BE STRONG...SO THERE SEEMS TO BE A LACK OF
A TRIGGER. ADDITIONALLY SEA BREEZES LIKELY WOULD DO NOTHING MORE
THAN PRODUCE SOME CLOUDS. HOWEVER...K INDICES HIGH ENOUGH TO
CONSIDER AN ISOLATED SHOWER. WILL THEREFORE LEAVE IN SLIGHT CHC POPS
FOR THE AFTERNOON INTO EARLY EVENING HOURS. BLEND OF MAV/FWC MOS WAS
USED FOR HIGHS.

FOR FRIDAY...PRESENCE OF SHORTWAVE/UPPER LEVEL TROF AXIS AND A MORE
DEFINED SURFACE TROF WILL WARRANT CHC POPS...BUT MAINLY FOR THE
AFTERNOON HOURS. MAV MOS LOOKS A LITTLE HIGH...BUT WHEN BLENDED WITH
FWC...IS ALONG THE LINES OF THINKING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A HIGHLY AMPLIFIED PATTERN WILL EVOLVE DURING THIS PERIOD WITH
STRONG RIDGES OVER THE WEST COAST AND WESTERN ATLANTIC...WHILE THE
MEAN TROF OVER THE EASTERN U.S. UNDERGOES AMPLIFICATION. LIKE
EARLIER THIS WEEK...AN ANOMALOUS LOW WILL FORM OVER THE NORTHEAST ON
MON.
SHORT WAVE ENERGY DIVING SEWD FROM THE CANADIAN PRAIRIE PROVINCES OF
WESTERN CANADA WILL EMERGE INTO THE UPPER MIDWEST AND GREAT LAKES
SAT AND SUN...DEEPENING THE UPPER TROUGH AND EVENTUALLY CLOSING OFF
THE SYSTEM.

AT THE SAME TIME...THE BERMUDA HIGH WILL BE PRESENT OVER THE WESTERN
ATLANTIC. THE COMBINATION OF A DEEPENING MOISTURE PROFILE AND THE
INTERACTION WITH AN APPROACHING COLD FRONT SUN INTO MON WILL RESULT
IN A GOOD CHANCE OF CONVECTION WITH THE POTENTIAL FOR HEAVY RAINFALL.
BEHIND THE FRONT...WDLY SCT CONVECTION LINGERS ON TUE WITH THE
PASSAGE OF THE UPPER TROF. CONDITIONS DRY OUT ON WED WITH HIGH PRES
BUILDING IN BOTH ALOFT AND AT THE SFC.

TEMPERATURES SAT INTO MON ARE EXPECTED BE AT TO SLIGHTLY ABOVE
NORMAL...BUT DEW POINTS PUSHING INTO THE 60S WILL YIELD LOWS A FEW
DEGREES ABOVE NORMAL. COLD FRONT IS NOT TOO STRONG...ESPECIALLY
ALOFT...SO HIGHS WILL STILL RECOVER TO NEAR NORMAL LEVELS TUE AND
WED.

GLOBAL MODELS IN OVERALL GOOD AGREEMENT. THIS SOLUTION IS
REPRESENTED WELL BY THE HPC DAYS 3-7 PROGS. THEREFORE...THE HPC
GRIDDED DATA WAS USED AS THE BASIS FOR THE FORECAST.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
BRIEF PERIODS OF MVFR TO HIGH IFR WITH SHOWERS AND THUNDERSTORMS
MOVING THROUGH THE TERMINALS THROUGH 04Z. BACK END OF LINE MOVING
THROUGH THE NYC TERMINALS AT 2330Z AND SHOULD BE CLEARING AREA
SOON AFTER 00Z THURSDAY. OTHERWISE VFR CEILINGS AND VISIBILITIES
THROUGH THE TAF PERIOD.

WITH ANOTHER WEAK SHORTWAVE THURSDAY THERE IS A SLIGHT CHANCE OF
SHOWERS LATE IN THE DAY WITH LITTLE IMPACT TO CEILINGS OR
VISIBILITIES EXPECTED.

OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...UPPER LOW PREDOMINATES
THROUGH FRIDAY WITH SHORT WAVES ROTATING THROUGH THE AREA.
CEILINGS AND VISIBILITIES GENERALLY VFR WITH THE CHANCE OF SHOWERS
AND THUNDERSTORMS EACH DAY WITH LOCAL MVFR CONDITIONS
POSSIBLE...BUT NOT LIKELY. LOW PRESSURE DEPARTS BY SATURDAY WITH
WEAK HIGH PRESSURE BUILDING OVER THE AREA. ANOTHER LOW IS EXPECTED
TO MOVE ALONG THE ATLANTIC COAST SUNDAY INTO MONDAY WITH LOCAL
MVFR CONDITIONS.

&&

.MARINE...
UPDATED FOR SHOWERS AND THUNDERSTORMS MOVING THROUGH THE AREA THIS
EVENING. OTHERWISE...TRANQUIL CONDITIONS IN TERMS OF WINDS AND
SEAS DUE TO A LACK OF SIGNIFICANT SURFACE FEATURES THROUGH AT
LEAST FRIDAY NIGHT. LOCALLY GUSTY WINDS WILL HOWEVER BE POSSIBLE
DURING THE AFTERNOON AND EVENING HOURS OF EACH DAY IN OR NEAR
THUNDERSTORMS.

A PERSISTENT SOUTHERLY FLOW IS FORECAST FROM SAT INTO MON WITH A
BERMUDA HIGH IN PLACE OVER THE WESTERN ATLANTIC AND A COLD FRONT
APPROACHING FROM THE MIDWEST. WINDS LOOK TO STAY BELOW SCA CRITERIA
THROUGH THE MON...BUT SEAS WILL APPROACH CRITERIA SUN INTO MON ON
THE OCEAN WATERS. UNDERCUT WAVE WATCH III BY 2 FT SUNDAY BASED ON
THE FORECAST STRENGTH OF THE SOUTHERLY FLOW. THERE IS ALSO NO
CONTRIBUTION IN THE GUIDANCE FROM LONG PERIOD SWELLS TO IMPACT THE
WATERS.

&&

.HYDROLOGY...
DIURNAL SHOWER/TSRA ACTIVITY EXPECTED THROUGH THE REMAINDER OF
THE WEEK...BUT NO SIGNIFICANT RAINFALL IS EXPECTED.

&&

.EQUIPMENT...
UPPER AIR OTS THROUGH AT LEAST THURSDAY MORNING DUE TO EQUIPMENT
FAILURE. A TEST UA RUN POSSIBLE FOR THURSDAY AFTERNOON.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 18, 4:14 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
414 PM EDT WED JUN 18 2008

CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-191000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
414 PM EDT WED JUN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THROUGH THIS EVENING.

SHOWERS ALONG WITH A FEW HEAVY THUNDERSTORMS WILL MOVE EAST ACROSS
THE REGION. A FEW STORMS WILL BRIEFLY PRODUCE HEAVY RAIN...SMALL
HAIL AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-345-350-353-355-191000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
414 PM EDT WED JUN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ340-CTZ007-008-011-012-NYZ078>081-191000-
PECONIC AND GARDINERS BAYS-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
414 PM EDT WED JUN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

SHOWERS ALONG WITH A FEW HEAVY THUNDERSTORMS WILL MOVE EAST ACROSS
THE REGION. A FEW STORMS WILL BRIEFLY PRODUCE HEAVY RAIN...SMALL
HAIL AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 18, 6:16 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
616 PM EDT WED JUN 18 2008

NJZ002>005-182245-
BERGEN-EASTERN PASSAIC-ESSEX-WESTERN PASSAIC-
616 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORM WILL IMPACT BERGEN...NORTHERN ESSEX AND
PASSAIC COUNTIES...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINCOLN PARK...AND MOVING EAST AT 19 MPH.

THIS STORM WILL BE...
  NEAR WAYNE BY 625 PM.
  NEAR PATERSON BY 640 PM.
  NEAR PARAMUS BY 645 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jun 18, 6:47 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
647 PM EDT WED JUN 18 2008

NJZ003-004-NYZ069>071-182315-
BERGEN-EASTERN PASSAIC-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
WESTCHESTER-
647 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORM WILL IMPACT EASTERN PASSAIC...NORTHERN
BERGEN...ROCKLAND AND WESTCHESTER COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEWOOD...AND MOVING EAST AT 21 MPH.

THIS STORM WILL BE...
  NEAR ORADELL BY 655 PM.
  NEAR PEARL RIVER BY 705 PM.
  NEAR TAPPAN BY 710 PM.
  NEAR DOBBS FERRY BY 715 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jun 18, 7:02 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
702 PM EDT WED JUN 18 2008

CTZ009-NYZ070-071-073-077-182330-
BRONX-NASSAU-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
702 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS WILL IMPACT BRONX...FAIRFIELD...NORTHWESTERN
NASSAU AND WESTCHESTER COUNTIES...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWTHORNE TO
BRONXVILLE...OR ALONG A LINE EXTENDING FROM NORTH TARRYTOWN TO NEW
ROCHELLE...AND MOVING EAST AT 22 MPH.

THESE STORMS WILL BE...
  NEAR WHITE PLAINS BY 710 PM.
  NEAR SANDS POINT BY 715 PM.
  NEAR RYE BY 720 PM.
  NEAR GLEN COVE BY 725 PM.
  NEAR STAMFORD BY 730 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jun 18, 7:30 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
730 PM EDT WED JUN 18 2008

CTZ009-NYZ070-077-078-190000-
NASSAU-NORTHERN WESTCHESTER-NORTHWEST SUFFOLK-SOUTHERN FAIRFIELD-
730 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NORTHERN NASSAU...
WESTCHESTER AND WESTERN SUFFOLK COUNTIES...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW CANAAN TO GLEN
COVE...AND MOVING EAST AT 26 MPH.

THESE STORMS WILL BE...
  NEAR NEW CANAAN BY 735 PM.
  NEAR DARIEN BY 740 PM.
  NEAR NORWALK BY 745 PM.
  NEAR WESTPORT BY 750 PM.
  NEAR HUNTINGTON STATION BY 755 PM.
  NEAR FAIRFIELD BY 800 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jun 18, 7:35 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
735 PM EDT WED JUN 18 2008

CTZ011-012-190000-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
735 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND SOUTHWESTERN NEW
LONDON COUNTIES...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLINTON...AND MOVING NORTHEAST AT 16 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jun 18, 7:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
736 PM EDT WED JUN 18 2008

NYZ079-190000-
NORTHEAST SUFFOLK-
736 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHOLD...AND MOVING EAST AT 28 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:07 PM EDTSpecial Marine WarningOKX38 min
Jun 18, 7:15 PM EDTSpecial Marine WarningOKX60 min
Jun 18, 7:57 PM EDTSevere Thunderstorm WarningOKXSuffolk18 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.